Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for anxiety while suffering from acid reflux

Answered by
Dr.
Dr. Klerida Shehu

Gastroenterologist

Practicing since :2006

Answered : 2250 Questions

default
Posted on Wed, 28 Oct 2015 in Digestion and Bowels
Question: Hi,
About 3 months ago my doctor told me that I had acid reflux I was also having trouble with breathing after eating. He prescribed me Prilosec 40mg twice a day for 6 weeks and then only once per day. I was also taking metoprolol 50mg once a day for rapid heart rate. After a month I started feeling better but about two weeks ago whenever I drink water I get immediately lightheaded. Its like an instant rush. It happens when I eat also but not as bad. My doctor have check my organ function and other body functions and everything was fine except iron was at a 24. I've been taking my blood glucose levels just because (Im not diabetic) and they are usually in the range of 100-125 one hour after eating..my blood pressure is around 121/83. I have always been a water drinker and never had this problem. My doctor say that I am fine but its generalize anxiety that's causing all my symptoms. When I'm eating or drinking I never feel anxious or anything. Taking Metoprolol is my first time ever taking blood pressure medication. Could I be experiencing side effects of this medication or have digestion issues?
doctor
Answered by Dr. Klerida Shehu 2 hours later
Brief Answer:
Please follow teh suggestions below...

Detailed Answer:
Hi and thank you for asking!
I read your query and understood your concerns.

After reviewing your data my opinion is that you are experiencing dizziness and light headed which are very common side effects of metoprolol use.
Moreover, anxiety can explain your symptoms.It may worsen acid reflux, gastritis and stomach pain .

This is why I strongly advice to stop Metoprolol for a couple of days.
If the problem persist then other causes especially anxiety can explain your symptoms and need to be treated.

Hope this will be of help!
Wish you health!
Dr. Klerida
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Klerida Shehu 8 minutes later
Thanks, so I'm not having any signs of kidney disease? I read somewhere that getting lightheaded after drinking water was a symptom of that. I just needed some peace. Also, if its the metoprolol how long will it take before the symptoms subside. Its been 24hrs so far and I still get the symptoms.
doctor
Answered by Dr. Klerida Shehu 11 hours later
Brief Answer:
Please follow the suggestions below

Detailed Answer:
Hi back,

With regards to your symptoms there is nothing to suspect to kidney disease.
If the symptoms are related with metoprolol than it will take more than 72 hours to get improved the symptoms.

Wish you all the best!
Dr.Klerida

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Glucose

doctor1 MD

Hello there. Doctors thought ive might of had a miscarriage two weeks ago as I rang up worried about the bleeding I had which wasn t my normal period type.. But said it was to late to check as it was 4 days later. But I ve did a urine dip test at home this evening and its got traces if glucose, protein, gravity, pH.. What could this mean? Im getting a lot of dull pains in my tummy and left side on and off... Thanks

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... I had kidney transplant in dec 2009 and doing well in all parametres. My creatine has been 1.0 to 1.1 in the last 12 months with Hb 14. My only problem is GI distubancee. either I have frequent motions ( 3 to 4 per day ) or constpation with little disconfort. I have not gained any weight probably last 2 kgs over last one year period. Could you plz suggest how can i handle this issue. my nephrologist asks to to ignore since every other parametere is with in normal limits. My glucose levels and Bp are normal mostly. My pangraf blood levels have been always high even on a current dose of 2.5mg per day. Plz advise.

Regds

KVT
HyDERABAD

doctor1 MD

Hello, I have a question regarding insulin resistance and dehydration. I m a Type 1 Insulin Dependent diabetic. Have been for nearly 16 years. My HA1c was last 4.9% so I keep my numbers extremely regulated. Anyways to the question, can severe dehydration lead to insulin resistance? I have some idea of the physiology but I want to understand it thoroughly. Let me give you the story first so you can maybe give me the walk through of it all especially the dehydration and insulin resistance. So after heavy drinking ( not something I do often at all....) , 6-7 hours of hard alcoholic drinks and no water during this time. I went to sleep woke up the next morning feeling very thirsty, it d been about 18 hours since I had a sip of water. So I drank some, and became nauseous. My sugars kept rising, initially was 192, ended up at 425 before I had to call 911. I was not holding down water.. my glucose was rising, I was taking massive amounts of insulin, somewhere in the 80-100 units of Humalog range. I take ~60 units in a day and this was in a matter of 12 hours probably. And my numbers did not drop. My question is why and whats the physiology behind the insulin not working? Something with the dehydration but Im not quite understand it. Please answer this if you can. Oh and I was not consuming food during this time so the glucose rise was not from carbohydrates. WWW.WWWW.WW

doctor1 MD

Hi, my name is Eva and my son (2) has Glucose galactose malabsorption. Do you know if digestive enzymes could help to ease this condition? I am also worried that in time he might have some renal or cardiovascular problems. So far he seems very healthy and is growing just fine on his fructose based diet. Thank you

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have Diabetes and the medicine Januvia is preventing the fluids to stay in my system. My doctor still wants...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?